Journal Article

Efficient Estimation of the Parameter Path in Unstable Time Series Models

Ulrich K. Müller and Philippe-Emmanuel. Petalas

in The Review of Economic Studies

Published on behalf of Review of Economic Studies Ltd

Volume 77, issue 4, pages 1508-1539
Published in print October 2010 | ISSN: 0034-6527
Published online October 2010 | e-ISSN: 1467-937X | DOI: http://dx.doi.org/10.1111/j.1467-937X.2010.00603.x
Efficient Estimation of the Parameter Path in Unstable Time Series Models

Show Summary Details

Preview

The paper investigates inference in non-linear and non-Gaussian models with moderately time-varying parameters. We show that for many decision problems, the sample information about the parameter path can be summarized by an artificial linear and Gaussian model, at least asymptotically. The approximation allows for computationally convenient path estimators and parameter stability tests. Also, in contrast to standard Bayesian techniques, the artificial model can be robustified so that in misspecified models, decisions about the path of the (pseudo-true) parameter remain as good as in a corresponding correctly specified model.

Journal Article.  15272 words.  Illustrated.

Subjects: Economics

Full text: subscription required

How to subscribe Recommend to my Librarian

Users without a subscription are not able to see the full content. Please, subscribe or login to access all content.